MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536880
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was implanted to treat a biliary stenosis in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6),2024.During the procedure, when they began introducing the guidewire into the operating channel, the physician lost the bile duct guide wire.As a result, the physician attempted to remove the stent from the operating channel by pulling it upward.However, the stent broke into half at the biopsy valve.Reportedly, no stent was left inside the patient.The procedure was completed with another advanix pancreatic stent.There was no patient complication reported as a result of this event.Note: it was reported that the guidewire was in the pancreatic duct during deployment.However, the advanix pancreatic stent instructions for use (ifu) states that, " to fully deploy the stent, unlock the guidewire from the boston scientific rx locking device, and completely retract the guidewire into pusher".However, this step was not followed by the user.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Blocks b5 have been updated with the additional information received on december 20, 2024.Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was implanted to treat a biliary stenosis in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, when they began introducing the guidewire into the operating channel, the physician lost the bile duct guide wire.As a result, the physician attempted to remove the stent from the operating channel by pulling it upward.However, the stent broke into half at the biopsy valve.Reportedly, no stent was left inside the patient.The procedure was completed with another advanix pancreatic stent.There was no patient complication reported as a result of this event.Note: it was reported that the guidewire was in the pancreatic duct during deployment.However, the advanix pancreatic stent instructions for use (ifu) states that, " to fully deploy the stent, unlock the guidewire from the boston scientific rx locking device, and completely retract the guidewire into pusher".However, this step was not followed by the user.No further information has been obtained despite good faith efforts.***additional information received on december 20, 2024**** it was reported that during the procedure, the physician could no longer locate the guidewire in the duodenum.Consequently, the pancreatic stent, along with the guidewire, was removed from the patient.
 
Additional Manufacturer Narrative
Blocks b5 have been updated with the additional information received on december 20, 2024.Block h6: imdrf device code a0401 captures the reportable event of stent break.H11: an advanix pancreatic stent were received for analysis.Visual examination of the returned device found the stent detached.No other damages were identified on the device.Product analysis confirmed the reported event of stent detached, and the investigation concluded that when they began introducing the guidewire into the operating channel, the physician lost the bile duct guide wire.As a result, the physician attempted to remove the stent from the operating channel by pulling it upward.However, the stent broke into half at the biopsy valve".Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.A labeling review was performed as per instructions for use (ifu) and it was found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.As per ifu states: "to fully deploy the stent, unlock the guidewire from the boston scientific rx locking device, and completely retract the guidewire into pusher", however, this step wasn't followed by the user.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was implanted to treat a biliary stenosis in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, when they began introducing the guidewire into the operating channel, the physician lost the bile duct guide wire.As a result, the physician attempted to remove the stent from the operating channel by pulling it upward.However, the stent broke into half at the biopsy valve.Reportedly, no stent was left inside the patient.The procedure was completed with another advanix pancreatic stent.There was no patient complication reported as a result of this event.Note: it was reported that the guidewire was in the pancreatic duct during deployment.However, the advanix pancreatic stent instructions for use (ifu) states that, "to fully deploy the stent, unlock the guidewire from the boston scientific rx locking device, and completely retract the guidewire into pusher".However, this step was not followed by the user.No further information has been obtained despite good faith efforts.Additional information received on december 20, 2024: it was reported that during the procedure, the physician could no longer locate the guidewire in the duodenum.Consequently, the pancreatic stent, along with the guidewire, was removed from the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.H11: an advanix pancreatic stent were received for analysis.Visual examination of the returned device found the stent detached.No other damages were identified on the device.Product analysis confirmed the reported event of stent detached, and the investigation concluded that when they began introducing the guidewire into the operating channel, the physician lost the bile duct guide wire.As a result, the physician attempted to remove the stent from the operating channel by pulling it upward.However, the stent broke into half at the biopsy valve".It most likely, procedural factors could have affected the overall performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A labeling review was performed as per instructions for use (ifu) and it was found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.As per ifu states: "to fully deploy the stent, unlock the guidewire from the boston scientific rx locking device, and completely retract the guidewire into pusher"; however, this step wasn't followed by the user.

Brand Name
ADVANIX? PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21106908
Report Number3005099803-2024-06874
Device Sequence Number7947422
Product Code FGE
UDI-Device Identifier08714729856474
UDI-Public(01)08714729856474(17)250605(10)32992153
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberM00536880
Device Catalogue NumberM00536880
Device Lot Number0032992153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/20/2024
02/18/2025
03/24/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/15/2025
03/13/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown